Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2016, 7:26 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 30, 2016, 7:39 PM CDT
- In force
- 13 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
702 WUUS54 KTSA 010026 SVRTSA OKC131-143-145-010115- /O.NEW.KTSA.SV.W.0177.160701T0026Z-160701T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 726 PM CDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA... NORTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA... EASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 815 PM CDT * AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OWASSO... MOVING SOUTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TULSA... BROKEN ARROW... OWASSO... BIXBY... JENKS... COWETA... CATOOSA... COLLINSVILLE... VERDIGRIS... ONETA... TURLEY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 224 AND 242. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3633 9595 3638 9574 3595 9553 3592 9592 TIME...MOT...LOC 0026Z 343DEG 23KT 3628 9582 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
927
WWUS54 KTSA 010039
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT THU JUN 30 2016
OKC131-143-145-010049-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-160701T0115Z/
ROGERS OK-WAGONER OK-TULSA OK-
739 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3633 9595 3638 9574 3595 9553 3592 9592
TIME...MOT...LOC 0039Z 343DEG 23KT 3620 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:11 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 30, 6:11 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 PM CDT THU JUN 30 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered TSRA to impacts mainly KBVO this evening...with less coverage across NW AR that warrants a VCTS for a few hours early in the TAF period for those sites. MVFR vsbys will prevail where thunder occurs...with VFR cigs. Periodic chances for storms during the remainder of the TAF period will be handled with prob groups across the NE OK and NW AR sites as development will be focused in the vicinity of a cold front that will linger across the area through tomorrow. && .PREV DISCUSSION... /Issued 257 PM CDT THU JUN 30 2016/ DISCUSSION... A cold front currently across central Kansas will try to move into northeast Oklahoma Tonight into Friday increasing the chances of showers and thunderstorms across areas north of Interstate 40 into Friday. Subtle shortwaves embedded in the decaying northwesterly flow aloft will also aid in the development of these scattered showers and thunderstorms. The chances of showers and thunderstorms will continue on Saturday as the frontal boundary lifts back north to near the Kansas/Oklahoma border. These chances will mainly be north of highway 412. Better chances of showers and thunderstorms arrive Saturday night and continue into Independence Day as a more significant mid-level shortwave moves out of the southwest United States and across the plains. Showers and thunderstorms will linger into Tuesday as an associated frontal boundary lingers in the vicinity. Dry weather is expected Wednesday into Thursday as high pressure aloft builds in the area. Temperatures will warm as well with high temperatures around 100 degrees possible Wednesday and especially on Thursday. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...23
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU JUN 30 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 PM CDT THU JUN 30 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND CONTINUING THROUGH THIS EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING...BUT DIMINISHING THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP LATE
THIS AFTERNOON ACROSS THE HIGHER TERRAIN LOCATIONS OF NORTHWEST
ARKANSAS...AND ACROSS SOUTHERN KANSAS AHEAD OF A WEAK FRONTAL
BOUNDARY. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST IN AREAS
OF NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER...AND ACROSS
NORTHWEST ARKANSAS IN THE FORM OF DAMAGING DOWNBURST WINDS.
HEAT INDEX VALUES APPROACHING 100 DEGREES IN MANY AREAS THIS
AFTERNOON WILL LESSEN THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS THE FRONTAL BOUNDARY
REMAINS NEAR THE AREA. ADDITIONAL THUNDERSTORM POTENTIAL WILL
EXIST OVER THE REGION AS THE BOUNDARY INTERACTS WITH AN UPPER DISTURBANCE
LATE SATURDAY AND SUNDAY. DANGEROUS HEAT POTENTIAL WILL EXIST
SOUTH OF THE BOUNDARY...AND AWAY FROM ANY STORMS OVER THE WEEKEND INTO
EARLY NEXT WEEK.
FOR THE MIDDLE TO LATTER PORTION OF NEXT WEEK...RISING MID LEVEL
HEIGHTS AND TEMPS WILL LIKELY BRING AN END TO THE DAILY THUNDERSTORM
CHANCES...WITH DANGEROUS HEAT BECOMING MORE WIDESPREAD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 30, 6:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT THU JUN 30 2016 OKZ054-055-010000- WASHINGTON OK-OSAGE OK- 616 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND CENTRAL WASHINGTON COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARTLESVILLE... MOVING SLOWLY SOUTH AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING ON THE OUTFLOW NEAR BARTLESVILLE FROM THE SEVERE STORM OVER NORTHEAST OSAGE COUNTY. THE ACTIVITY WILL CONTINUE TO REDEVELOP TOWARD THE SOUTH ALONG WITH THE OUTFLOW. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTLESVILLE... DEWEY... BARNSDALL... OCHELATA... LAT...LON 3688 9605 3689 9581 3656 9581 3656 9617 TIME...MOT...LOC 2315Z 339DEG 6KT 3675 9593
Special weather statement, Jun 30, 6:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU JUN 30 2016
OKZ054-059-302345-
PAWNEE OK-OSAGE OK-
620 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KAW CITY...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
SOUTHERN KAW LAKE... APPERSON...
LAT...LON 3669 9700 3668 9694 3673 9691 3675 9686
3674 9683 3676 9682 3680 9665 3646 9666
3653 9700 3653 9696 3655 9692 3655 9690
3657 9689 3660 9692 3658 9698 3659 9701
TIME...MOT...LOC 2320Z 275DEG 15KT 3662 9692Special weather statement, Jun 30, 6:40 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 640 PM CDT THU JUN 30 2016 OKZ054-055-060-061-010030- ROGERS OK-TULSA OK-WASHINGTON OK-OSAGE OK- 640 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS... SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 730 PM CDT... AT 639 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR OCHELATA...MOVING SOUTHEAST AT 15 MPH. PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... SKIATOOK... COLLINSVILLE... OOLOGAH... RAMONA... OCHELATA... AVANT... VERA... WOLCO... LAT...LON 3646 9562 3625 9614 3655 9614 3666 9589 TIME...MOT...LOC 2339Z 331DEG 12KT 3655 9600
Special weather statement, Jun 30, 7:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU JUN 30 2016
OKZ054-055-060-061-067-010045-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-
700 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EASTERN
OSAGE...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN
TULSA COUNTIES UNTIL 745 PM CDT...
AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF TALALA TO 3 MILES NORTHEAST OF
COLLINSVILLE TO 3 MILES NORTHWEST OF SKIATOOK. MOVEMENT WAS SOUTHEAST
AT 30 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
CLAREMORE... OWASSO...
BIXBY... COWETA...
SKIATOOK... CATOOSA...
COLLINSVILLE... VERDIGRIS...
INOLA... SPERRY...
OOLOGAH... VERA...
TURLEY... ONETA...
TIAWAH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 222 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3627 9543 3625 9544 3617 9544 3602 9553
3601 9595 3642 9609 3650 9590 3657 9581
TIME...MOT...LOC 0000Z 328DEG 25KT 3649 9576 3641 9581 3640 9605Special weather statement, Jun 30, 7:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT THU JUN 30 2016
OKZ054-059-010045-
PAWNEE OK-OSAGE OK-
711 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES UNTIL 745 PM CDT...
AT 710 PM CDT...DOPPLER RADAR DETECTED A LARGE CLUSTER OF
THUNDERSTORMS OVER WESTERN OSAGE COUNTY...MOVING SOUTH AT 10 TO
20 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY... CLEVELAND...
FAIRFAX... SHIDLER...
WYNONA... RALSTON...
OSAGE... BURBANK...
BLACKBURN... SKEDEE...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON... PERSHING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3670 9703 3669 9693 3672 9692 3675 9689
3674 9683 3677 9682 3678 9675 3683 9675
3684 9673 3658 9623 3620 9642 3651 9702
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0010Z 342DEG 27KT 3659 9669Local storm report, Jun 30, 7:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST COLLINSVILLE 36.36N 95.84W
06/30/2016 E70 MPH TULSA OK TRAINED SPOTTER
ESTIMATED 70MPH WIND GUST AT COLLINSVILLE HIGH SCHOOL.
TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:00 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 45 min |
| Jun 30, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 24 min |
| Jun 30, 7:11 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jun 30, 7:42 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 33 min |
| Jul 1, 6:50 AM CDT | Areal Flood Advisory | TSA | Pawnee | 3 hr |
| Jul 1, 7:17 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Jul 1, 5:05 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 1, 5:41 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 1, 6:27 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.